Alert archive / Pennsylvania / High Wind Warnings in 2016

High Wind Warning 1, NWS State College, PA

April 2, 201617 counties in Pennsylvania

NWS State College, PA issued this high wind warning at Apr 2, 2016, 10:33 AM EDT for 17 counties in Pennsylvania. It took effect at Apr 3, 2016, 12:00 AM EDT. It was in force for 9 hr. 37 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 2, 2016, 10:33 AM EDT (14:33 UTC)
In effect from
Apr 3, 2016, 12:00 AM EDT
Expired
Apr 3, 2016, 8:42 AM EDT
In force
9 hr
Issued by
NWS State College, PA

Counties Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Mifflin County, PA, Perry County, PA, Schuylkill County, PA, Somerset County, PA, York County, PA

The radar

The State College radar (KCCX), 86 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 12:00 AM EDTNON-TSTM WND DMGGettysburg, PATREES... POLES... AND POWER LINES DOWN ACROSS SR 2035
Apr 3, 3:00 AM EDTNON-TSTM WND DMGSipesville, PATREES AND WIRES DOWN IN LINCOLN TOWNSHIP
Apr 3, 4:44 AM EDTNON-TSTM WND GST 62Rockville, PA
Apr 3, 4:49 AM EDTNON-TSTM WND GST 62Rockville, PA
Apr 3, 5:00 AM EDTNON-TSTM WND DMGHuntingdon, PATREE DOWN ACROSS ROADWAY
Apr 3, 5:00 AM EDTNON-TSTM WND DMGSchuylkill Haven, PATREES DOWN
Apr 3, 5:00 AM EDTSNOW 3Ene Hidden Valley, PA24 HOUR SNOWFALL.
Apr 3, 5:45 AM EDTNON-TSTM WND DMGShermans Dale, PATREES AND WIRES DOWN
Apr 3, 6:00 AM EDTNON-TSTM WND DMGDavidsville, PATREES AND WIRES DOWN ACROSS ROADS IN CONEMAUGH TOWNSHIP
Apr 3, 6:00 AM EDTNON-TSTM WND DMGDuncannon, PATREES AND WIRES DOWN
Apr 3, 6:00 AM EDTNON-TSTM WND DMGLewistown, PA*** 2 INJ *** TRAILER COLLAPSE WITH FAMILY INSIDE
Apr 3, 6:14 AM EDTNON-TSTM WND GST 64Rockville, PA
Apr 3, 6:19 AM EDTNON-TSTM WND GST 64Rockville, PA
Apr 3, 6:30 AM EDTNON-TSTM WND DMGChambersburg, PADAMAGE TO MULTIPLE HOUSES IN CHAMBERSBURG
Apr 3, 6:30 AM EDTNON-TSTM WND DMGLancaster, PATREES AND WIRES DOWN
Apr 3, 6:39 AM EDTNON-TSTM WND GST 58Lancaster Airport, PA
Apr 3, 6:40 AM EDTNON-TSTM WND DMGWest York, PAROOF DAMAGE.
Apr 3, 7:00 AM EDTNON-TSTM WND DMG1 Ene Freys Grove, PATREES AND WIRES DOWN.
Apr 3, 7:00 AM EDTNON-TSTM WND DMG1 E Schaefferstown, PATREES AND WIRES DOWN.
Apr 3, 7:00 AM EDTNON-TSTM WND DMG1 Wsw Quentin, PATREES AND WIRES DOWN.
Apr 3, 7:00 AM EDTNON-TSTM WND DMG3 E Chambersburg, PAREPORTS OF TREES AND WIRES DOWN COUNTYWIDE
Apr 3, 7:00 AM EDTNON-TSTM WND DMGCarlisle, PATREES AND WIRES DOWN FROM CARLISLE WEST THROUGHOUT CUMBERLAND COUNTY
Apr 3, 7:00 AM EDTNON-TSTM WND DMGFawn Grove, PATREES AND WIRES DOWN.
Apr 3, 7:00 AM EDTNON-TSTM WND DMGFort Indiantown Gap, PATREES AND WIRES DOWN.
Apr 3, 7:00 AM EDTNON-TSTM WND DMGFredericksburg, PATREES AND WIRES DOWN.
Apr 3, 7:00 AM EDTNON-TSTM WND DMGFrogtown, PATREES AND WIRES DOWN. WILD LAND FIRE STARTED BY DOWNED WIRES IN FAIRVIEW TOWNSHIP.
Apr 3, 7:00 AM EDTNON-TSTM WND DMGLickdale, PATREES AND WIRES DOWN ACROSS SWATARA TOWNSHIP
Apr 3, 7:00 AM EDTNON-TSTM WND DMGMcconnellsburg, PASPORADIC TREES AND WIRES DOWN ACROSS COUNTY
Apr 3, 7:00 AM EDTNON-TSTM WND DMGMechanicsburg, PATREES AND WIRES DOWN THROUGHOUT WESTERN CUMBERLAND COUNTY
Apr 3, 7:00 AM EDTNON-TSTM WND DMGMifflintown, PASPORADIC CALLS OF TREES AND WIRES DOWN ACROSS COUNTY
Apr 3, 7:00 AM EDTNON-TSTM WND DMGPeach Bottom, PATREES AND WIRES DOWN. HOUSE FIRE FROM DOWNED WIRES.
Apr 3, 7:00 AM EDTNON-TSTM WND DMGYork, PATREES AND WIRES DOWN.
Apr 3, 7:15 AM EDTNON-TSTM WND DMGRamblewood, PATREES AND WIRES DOWN.
Apr 3, 7:30 AM EDTNON-TSTM WND DMGBedford, PABIG TREE DOWN ON ROADWAY
Apr 3, 7:30 AM EDTNON-TSTM WND DMGEphrata, PATREES AND WIRES DOWN.
Apr 3, 7:45 AM EDTNON-TSTM WND DMGMiddlesex, PAPORTION OF SR 641 CLOSED IN BOTH DIRECTIONS DUE TO UTILITY WIRES ACROSS ROADWAY
Apr 3, 8:30 AM EDTNON-TSTM WND DMGReamstown, PATREE INTO A HOUSE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 2.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2016-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2016-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -205 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
-205 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

161 
WWUS71 KCTP 021433
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1033 AM EDT SAT APR 2 2016

...HIGH WINDS ARE EXPECTED TO DEVELOP LATER THIS EVENING AND
OVERNIGHT AS A STRONG COLD FRONT MOVES THROUGH THE REGION...


PAZ024>028-033>036-056>059-063>066-022245-
/O.UPG.KCTP.WI.Y.0006.160403T0400Z-160403T1600Z/
/O.NEW.KCTP.HW.W.0001.160403T0400Z-160403T1600Z/
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
INCLUDING THE CITIES OF...JOHNSTOWN...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...
MCCONNELLSBURG...CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...
POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
1033 AM EDT SAT APR 2 2016

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EDT SUNDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT.

* WINDS...PEAK GUSTS FROM THE WEST-NORTHWEST UP TO 60 MPH.

* TIMING...MAXIMUM WIND GUSTS FROM MIDNIGHT THROUGH SUNDAY
  MORNING. 

* IMPACTS...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES. 
  DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

IF YOU EXPERIENCE A POWER OUTAGE...DO NOT USE GENERATORS...
GRILLS OR OTHER GASOLINE...PROPANE OR CHARCOAL BURNING DEVICES
INSIDE YOUR HOME OR GARAGE. THEY PRODUCE CARBON MONOXIDE...AN
ODORLESS...COLORLESS GAS THAT KILLS MORE THAN 500 AMERICANS EACH
YEAR. GENERATORS SHOULD BE PLACED OUTSIDE...AWAY FROM DOORS
WINDOWS AND VENTS THAT COULD ALLOW CARBON MONOXIDE TO SEEP
INSIDE. DO NOT LET YOUR CAR IDLE INSIDE THE GARAGE...EVEN IF THE
GARAGE DOOR IS OPEN.

&&

$$

PAZ010>012-017>019-041-042-045-046-049>053-022245-
/O.CON.KCTP.WI.Y.0006.160403T0400Z-160403T1600Z/
ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
INCLUDING THE CITIES OF...ST. MARYS...RIDGWAY...EMPORIUM...
RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG...STATE COLLEGE...
TROUT RUN...LAPORTE...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...
SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...
BERWICK
1033 AM EDT SAT APR 2 2016

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EDT SUNDAY...

* WINDS...PEAK GUSTS FROM THE WEST-NORTHWEST UP TO 50 MPH.

* TIMING...MAXIMUM WIND GUSTS FROM MIDNIGHT THROUGH SUNDAY
  MORNING. 

* IMPACTS...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES. 
  DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REVIEW WIND SAFETY AND PREPAREDNESS INFORMATION AT
NWS.NOAA.GOV/OM/WIND.

&&

$$

LA CORTE
2 follow-up statements
789 
WWUS71 KCTP 022238
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
638 PM EDT SAT APR 2 2016

...HIGH WINDS ARE EXPECTED TO DEVELOP LATER THIS EVENING AND
OVERNIGHT AS A STRONG COLD FRONT MOVES THROUGH THE REGION...

PAZ024>028-033>036-056>059-063>066-031145-
/O.CON.KCTP.HW.W.0001.160403T0400Z-160403T1600Z/
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
INCLUDING THE CITIES OF...JOHNSTOWN...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...
MCCONNELLSBURG...CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...
POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
638 PM EDT SAT APR 2 2016

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON EDT SUNDAY...

* WINDS...PEAK GUSTS FROM THE WEST-NORTHWEST UP TO 60 MPH.

* TIMING...MAXIMUM WIND GUSTS FROM MIDNIGHT THROUGH SUNDAY 
  MORNING.

* IMPACTS...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES. 
  DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

IF YOU EXPERIENCE A POWER OUTAGE...DO NOT USE GENERATORS...
GRILLS OR OTHER GASOLINE...PROPANE OR CHARCOAL BURNING DEVICES
INSIDE YOUR HOME OR GARAGE. THEY PRODUCE CARBON MONOXIDE...AN
ODORLESS...COLORLESS GAS THAT KILLS MORE THAN 500 AMERICANS EACH
YEAR. GENERATORS SHOULD BE PLACED OUTSIDE...AWAY FROM DOORS
WINDOWS AND VENTS THAT COULD ALLOW CARBON MONOXIDE TO SEEP
INSIDE. DO NOT LET YOUR CAR IDLE INSIDE THE GARAGE...EVEN IF THE
GARAGE DOOR IS OPEN.

&&

$$

PAZ010>012-017>019-041-042-045-046-049>053-031145-
/O.CON.KCTP.WI.Y.0006.160403T0400Z-160403T1600Z/
ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
INCLUDING THE CITIES OF...ST. MARYS...RIDGWAY...EMPORIUM...
RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG...STATE COLLEGE...
TROUT RUN...LAPORTE...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...
SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...
BERWICK
638 PM EDT SAT APR 2 2016

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EDT SUNDAY...

* WINDS...PEAK GUSTS FROM THE WEST-NORTHWEST UP TO 50 MPH.

* TIMING...MAXIMUM WIND GUSTS FROM MIDNIGHT THROUGH SUNDAY 
  MORNING.

* IMPACTS...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES. 
  DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REVIEW WIND SAFETY AND PREPAREDNESS INFORMATION AT
NWS.NOAA.GOV/OM/WIND.

&&

$$

LA CORTE
243 
WWUS71 KCTP 031242
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
842 AM EDT SUN APR 3 2016


PAZ024>028-033>036-056>059-063>066-031345-
/O.CAN.KCTP.HW.W.0001.000000T0000Z-160403T1600Z/
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
INCLUDING THE CITIES OF...JOHNSTOWN...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...
MCCONNELLSBURG...CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...
POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
842 AM EDT SUN APR 3 2016

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
HIGH WIND WARNING.

WHILE GUSTY WINDS ARE STILL POSSIBLE THROUGH THE DAY...WIND
SPEEDS HAVE DIMINISHED AND THE HIGH WIND WARNING HAS BEEN
CANCELLED.

$$

PAZ010>012-017>019-041-042-045-046-049>053-031345-
/O.CAN.KCTP.WI.Y.0006.000000T0000Z-160403T1600Z/
ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
INCLUDING THE CITIES OF...ST. MARYS...RIDGWAY...EMPORIUM...
RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG...STATE COLLEGE...
TROUT RUN...LAPORTE...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...
SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...
BERWICK
842 AM EDT SUN APR 3 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
WIND ADVISORY.

WHILE GUSTY WINDS ARE STILL POSSIBLE THROUGH THE DAY...WIND
SPEEDS HAVE DIMINISHED AND THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this high wind warning went out at Apr 2, 5:51 AM EDT, 4 hours 42 minutes earlier.

Area forecast discussion, Apr 2, 5:51 AM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
551 AM EDT SAT APR 2 2016

.SYNOPSIS...
WINTER MAKES A COMEBACK OVER NORTHERN PENNSYLVANIA TONIGHT INTO
MONDAY WITH SEVERAL INCHES OF LATE-SEASON SNOW FORECAST TO THE
NORTH OF I-80. LOCATIONS TO THE EAST AND SOUTH OF THE I-99/I-80
CORRIDOR WILL SEE A MIX OF RAIN AND SNOW BUT LITTLE TO NO SNOW
ACCUMULATION. STRONG WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED
LATE TONIGHT INTO SUNDAY MORNING. TEMPERATURES WILL AVERAGE BELOW
EARLY APRIL CLIMATE NORMALS THROUGH NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
IMPACT WEATHER: LATE SEASON SNOW ACCUMULATION (NORTHERN PA) AND
WIDESPREAD NON-TSTM WIND GUSTS 45-55 MPH LATE TONIGHT INTO EARLY
SUNDAY MORNING.

HIGHEST PCPN PROBS THIS MORNING WILL BE CONFINED TO SE AND NW 1/3
OF THE CWA BEHIND THE INITIAL (YESTERDAYS) SURFACE COLD FRONT
DRAPED ALONG THE MID ATLC COAST...AND AHEAD OF THE MAIN UPPER
TROUGH/SECONDARY COLD FRONT OVER THE GREAT LAKES AND UPPER OH
VALLEY. TEMPS WILL BE COLD ENOUGH TO SUPPORT RAIN/SNOW SHOWER THIS
MORNING OVER THE NW MTNS. OVERALL ANY PCPN WILL BE BARELY
MEASURABLE AND LARGELY INSIGNIFICANT PRIOR TO 18Z. MAIN FOCUS IS
IN THE SECOND HALF OF THE PERIOD ON SNOW AND WIND HAZARDS.

A VIGOROUS MID LEVEL SHORTWAVE/UPPER JET DROPPING SOUTHEAST FROM
SOUTH CENTRAL CANADA ACROSS THE UPPER MIDWEST/WESTERN GREAT LAKES
THIS MORNING WILL REACH THE UPPER OHIO VALLEY AND NORTHERN MID
ATLC STATES BY THIS EVE...CARVING OUT A DEEP 500MB TROUGH WITH
HEIGHTS ON THE ORDER OF -2.5 TO -3SD BELOW THEIR SEASONAL MEANS.
STRONG DYNAMICS WILL HELP TO INTENSIFY A CLIPPER TYPE SFC LOW AS
IT TRACKS QUICKLY EWD FROM SRN LWR MI ALONG THE PA/NY BORDER
SATURDAY NIGHT BEFORE REACHING THE CAPE COD VCNTY BY 12Z SUNDAY.
THIS SYSTEM WILL DRAW ANOMALOUSLY COLD AIR INTO CENTRAL PA WITH
RAIN MIXING AND CHANGING TO SNOW. MODEL GUIDANCE REMAINS IN GOOD
AGREEMENT IN PRODUCING A SWATH OF LATE SEASON SNOW ACCUM OVER THE
NORTHERN TIER OF PA/MAINLY TO THE NORTH OF I-80 DURING THE EVENING
AND OVERNIGHT HOURS. THE HEAVIEST ACCUMULATIONS OF 3+ INCHES ARE
EXPECTED TO THE NORTH OF I-80 AND ESPECIALLY ALONG AND N OF ROUTE
6. EXPANDED WINTER WX ADVY TO POTTER AND TIOGA COUNTIES BASED ON
COLLABORATED SNOW AMOUNTS AND COORDINATION WITH BGM.

STRONG CAA/STEEP LOW-MID LVL LAPSE RATES WILL TEAM WITH RAPID
PRES RISES TO PRODUCE STRONG WIND GUSTS IN THE 45 TO 55 MPH RANGE
FROM AROUND MIDNIGHT INTO EARLY SUNDAY MORNING. EXPANDED WIND
ADVISORY TO COVER THE REMAINDER OF THE CWA. TRIED TO SIMPLIFY THE
SNOW/WIND HAZARDS BY NOT ISSUING WIND/WINTER WX ADVY FOR THE SAME
ZONES.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
SNOW ACCUM AND STRONGEST WINDS SHOULD END BY SUNDAY AFTERNOON AS A
SFC RIDGE BRIEFLY MIGRATES OVER THE AREA. ON THE HEELS OF THE
FIRST SYSTEM...A SECOND CLIPPER TYPE SFC LOW QUICKLY ENTERS THE
PICTURE ON DAY 2 DROPPING THROUGH THE NORTHERN PLAINS AND UPPER
MIDWEST BEFORE STREAKING EWD THRU OH VLY SUN NGT AND ACROSS
CENTRAL PA ON MONDAY. ANOTHER STRIPE OF ADDITIONAL SNOW IS
EXPECTED OVER THE NORTHERN TIER COUNTIES WITHIN ZONE OF LOW TO MID
LEVEL FGEN ALONG AND TO THE NORTH OF THE LOW TRACK. BY MONDAY
NIGHT...SOME AREAS OVER NORTHERN MAY PICK UP UPWARDS OF 6 INCHES
OF SNOW. PCPN SHOULD EXPAND SOUTHEAST DURING THE DAY MONDAY WITH
RAIN OR RAIN SNOW MIX LIKELY ACROSS THE SOUTHERN 1/2 OF THE CWA.
PCPN WINDS DOWN FAIRLY QUICKLY MON NGT INTO TUES AS HIGH PRESSURE
BUILD INTO THE AREA.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
TUESDAY LOOKS DRY BUT RATHER CHILLY WITH MAX TEMPS ABOUT -20F
BELOW NORMAL. THE HIGH SHIFTS OFF THE MID ATLC COAST BY WED
AFTERNOON. MEDIUM RANGE MODEL AND ENSEMBLE GUIDANCE SHOWS A LOW
TRACKING THROUGH THE GREAT LAKES INTO THE SE CANADA BY 07/12Z
WITH PCPN FOCUSING ALONG ITS TRAILING COLD FRONT CROSSING THE
APPALACHIANS. 02/00Z MODEL DATA NOW SHOWS SECONDARY LOW FORMATION
OFF THE NEW ENGLAND COAST AS A REINFORCING SHOT OF UNSEASONABLY
COLD AIR SPILLS EAST OF THE MS RIVER BY FRIDAY. MAX PCPN APPEARS
TO BE FOCUSED ALONG OR OFF THE MID ATLC COAST. A BRIEF RESPITE
FROM THE CHILLY WX ON THURSDAY WILL BE FOLLOWED BY RELATIVELY
SHORT DURATION COOL DOWN FRI-SAT.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
A WEAK RIDGE OF HIGH PRES OVR THE AREA SHOULD ENSURE VFR CONDS
AND LIGHT WIND ACROSS THE MOST OF CENTRAL PA OVERNIGHT. THE ONE
EXCEPTION WILL BE ACROSS THE NW MTNS...WHERE APPROACHING COLD
FRONT WILL LIKELY BRING DETERIORATING CONDS AT KBFD IN THE FORM
OF -SHRA AND BORDERLINE IFR CIGS BTWN 09Z-14Z. A WEAK AREA OF LOW
PRES SLIDING OFF UP THE E COAST COULD GRAZE KLNS/KMDT WITH A BIT
OF LIGHT RAIN BTWN 09Z-14Z. HOWEVER...CURRENT MODEL SOUNDINGS
INDICATE THERE WILL LIKELY BE ENOUGH DRY AIR IN THE LOW LVLS TO
SUSTAIN VFR CONDS EVEN IF IT DOES RAIN.

SECONDARY COLD FRONT WILL DISSIPATE AS IT MOVES THRU CENTRAL PA
AND COASTAL LOW WILL SWEEP EAST OF THE REGION BY LATE AM...WITH
WIDESPREAD VFR CONDS EXPECTED FOR MOST OF THE DAYLIGHT HOURS.
BUFKIT SOUNDINGS INDICATE WEST WINDS WILL GUST TO BTWN 20-25KTS
DURING THE LATE AM AND AFTN.

MAIN CONCERN LATE SAT AND SAT EVENING WILL BE LOW PRES TRACKING
FROM THE LOWER GRT LKS INTO NORTHERN PA. THIS SYSTEM WILL SPREAD
RAIN INTO CENTRAL PA BY EARLY EVENING...WHICH WILL RAPIDLY TURN
TO SNOW OVER THE W MTNS...LIKELY RESULTING IN IFR VSBYS AT KBFD
AND POSSIBLY AT KJST/KUNV/KAOO DURING SAT EVENING.

OUTLOOK...

SUN...WINDY...ESP EARLY. SNOW WITH LOW VSBYS POSS KBFD EARLY AM...THEN
AGAIN IN THE EVENING.

MON...AM SNOW/LOW CIGS POSS NORTHERN PA.

TUE...NO SIG WX EXPECTED.

WED...RAIN/SNOW POSS LATE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM MIDNIGHT TONIGHT TO NOON EDT SUNDAY FOR
PAZ010>012-017>019-024>028-033>036-041-042-045-046-049>053-
056>059-063>066.
WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 9 AM EDT
SUNDAY FOR PAZ006-037.
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM EDT
SUNDAY FOR PAZ004-005.

&&

SYNOPSIS...STEINBUGL
NEAR TERM...STEINBUGL
SHORT TERM...STEINBUGL
LONG TERM...STEINBUGL
AVIATION...FITZGERALD/GARTNER
Hazardous weather outlook, Apr 2, 4:05 AM EDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
405 AM EDT SAT APR 2 2016

PAZ010>012-017>019-041-042-045-046-049>053-030815-
ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
405 AM EDT SAT APR 2 2016

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A LIGHT SNOW ACCUMULATION IS POSSIBLE SUNDAY NIGHT INTO EARLY
MONDAY MORNING...ESPECIALLY  TO THE NORTH OF INTERSTATE 80.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-005-030815-
WARREN-MCKEAN-
405 AM EDT SAT APR 2 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FEW INCHES OF SNOW ACCUMULATION IS LIKELY SUNDAY NIGHT INTO
EARLY MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ006-037-030815-
POTTER-TIOGA-
405 AM EDT SAT APR 2 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

A FEW INCHES OF SNOW ACCUMULATION IS LIKELY SUNDAY NIGHT INTO
EARLY MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ024>028-033>036-056>059-063>066-030815-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
405 AM EDT SAT APR 2 2016

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:28 PM EDTSpecial Weather StatementCTPBedford, Blair, Cambria, Cameron, Centre, Clearfield and 2 more62 min

Nearby

High Wind Warnings in Pennsylvania, 2016Every high wind warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.